Connect with others who understand.

sign up log in
Resources
About myRAteam

Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Methotrexate- How Long Before You Feel Bad Side Effects After Taking Your Dose?

Methotrexate- How Long Before You Feel Bad Side Effects After Taking Your Dose?

How long after you take mtx do you start to feel negative side effects? I took my first dose on Friday night (it's now Tuesday) and I have felt terrible all day. I felt almost normal the day after taking it, except for a headache and my lips were a little puffy. All day today I've been super tired and feel like I might pass out.

A myRAteam Member said:

Hi! I've had RA for almost eleven years. I've been on and off methotrexate. My new rheumatologist started me on 80mg tablets along with a biologic. She doesn't think that taking it orally enables the body to absorb the mtx well so she had me start injections 1x week. I also take folic acid. (I also have fibromyalgia and sjogrens and take 9 diff meds daily) I would give myself the my shot on Saturday nights. After awhile I realized I was always feeling crappy on Sundays. Nausea, headaches, basically felt like a hang over,,, so I told my Dr about it, she found my symptoms to be strange so she lowered my dose. Still the same issues,,,, so I did my own test,,,I still had the tablets, and I was going away for the weekend and didn't want to carry the vital of meds and syringes with me, so I took the tablets,,, and guess what? NO BAD SIDE EFFECTS!! My Dr has no idea why the tablets, which should give me more of the side effects I described , did not!! I was just thinking about this since I have an appt with her tomorrow, that I need to talk to her about it some more. Ra is such a crazy disease!! We all tolerate the meds differently, but I strongly suggest you really explain to your Dr what you are experiencing,,, it's so important. Not everyone has the same side effects, and that is why this team is so important! :) I don't know if my experience has helped you, hopefully it will help you to feel less alone on this journey. Let me know if you have any questions,,,I am here to help however I can,,, stay strong,, gentle hugs my fellow RA WARRIOR... have a good night! :)

edited, originally posted over 6 years ago
A myRAteam Member said:

Hi there, for me it's taken a couple months on the methotrexate before the side effects lessened. I take my dosage in half, meaning I take 2-3 pills, wait an hour or 2 and take the rest. I've also found that taking Prilosec before the med really helps, as well as having a full stomach. Not much helps the tiredness that comes with it. I take my Mtx on sat nite so I have sun to recover. Hope this helps, good luck and God bless!

posted over 6 years ago
A myRAteam Member said:

Hello all! I have been on methotrexate for 15 years, starting with injections, then the pills, and now orally in my favorite drink. I have never had one side effect and often wondered if it was doing any good. It was the only medication I took for my RA. In the past two years my Rhuematologist has added Arava to my medications as my hands and fingers are deforming. Now I have been on Humira and it has helped my hands and fingers. I will ask to stop the other medications during my upcoming visit. I have been taking folic acid all this time and had no adverse reactions. Prednisone is a different story. I will not take it anymore. Too many long terms bad side effects. I would prefer pain. I believe in eating real food, no processed, keeping a positive attitude, lots of exercise, good rest, no stress.

edited, originally posted over 6 years ago
A myRAteam Member said:

I,have been taking methotrexate for a couple of years and I remember feeling very exhausted a day after. I could not get myself to do anything. I just can't remember when I stopped feeling that way. I have other things going on now too which cause sluggishness so I am assuming it's the new medical problem I am having. Good luck. I just want to get off prednisone!!!

edited, originally posted over 6 years ago
A myRAteam Member said:

I think when I was first introduced to mtx I was scared because of what I heard from others on it. I am back on it and I'm 100% fine. I think we can't read into others reactions to the drug. We are all different.

posted over 6 years ago
Already a Member? Log in